MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number G22700
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.The device was returned with the snare retracted into the sheath.The device would advance and retract as expected when the handle was manipulated, with some resistance due to the sheath being kinked/buckled at the base of the handle to 1.9cm from the base.The sheath buckles are most likely from excessive force used attempting to cut the polyp.The continuity from the electrical pins to the snare head was tested with an ohm meter and passed.An additional functional test with the device was performed by attaching the active cord to the electrical pin.The active cord connected to the device easily and remained securely connected.The device was connected to a valley lab generator and power was applied.The snare cut and coagulated simulated tissue as expected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the device could not confirm the complaint as it was described, there were no electrical issues present with the snare during our evaluation.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use contain the following additional information to assist with proper set-up and use of the device: "before using this device, follow recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through the proper selection, placement and utilization of the patient return electrode.Ensure that a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure." "this device must only be used with an active cord compatible with a 3mm diameter connector.This device has only been verified to be compatible with the following cook active cords: acu-1 and acu-1-vl (supplied non-sterile)." "inspect the active cord.The cord must be free of kinks, bends, breaks and exposed wires to allow for the accurate transfer of current.If an abnormality is noted, do not use the active cord." "securely connect the active cord to the device handle and electrosurgical unit.The active cord fittings should fit snugly into both the device handle and electrosurgical unit.Following the instructions from the electrosurgical unity manufacturer, position the patient return electrode and connect it to the electrosurgical unit." "following electrosurgical unit manufacturer's instructions for settings, verify the desired settings and activate the electrosurgical unit.Note: the maximum rated input voltage for this device is 2kvp-p for cut mode and 5 kvp-p for coagulation mode." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During a polypectomy, the physician used a cook acusnare polypectomy snare.It was reported [that] after the polyp is [in] endoscopic view [ready for] lassoing by snare through the endoscopy, high-frequency electricity is connected to remove the polyp, but it could not be energized [subject of report], and the polyp was excised after changing to another snare.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21683023
Report Number1037905-2025-00233
Device Sequence Number7693938
Product Code FDI
UDI-Device Identifier00827002227002
UDI-Public(01)00827002227002(17)271202(10)W4893217
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K173673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22700
Device Catalogue NumberASH-1-S
Device Lot NumberW4893217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 260 GASTROSCOPE.
Patient Age65 YR
Patient SexMale
Patient Weight68 KG